Kentucky, 2006

Hail and Damaging Winds in Kentucky, April 2 to 3, 2006

April 2 to 3, 2006 · NWS LMK · 49 events in 26 counties and zones

35 thunderstorm wind, 14 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$195,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 2, 7:15 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 2, 7:15 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT SUN APR 2 2006

.EVENING UPDATE:...
WILL UPDATE TO REMOVE SVERE THUNDERSTORM WATCH FOR ECENTRL KY.

PREVIOUS DISCUSSION BELOW:

.SHORT TERM (TONIGHT AND MONDAY)...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ACROSS PARTS OF
FORECAST AREA AT MID AFTERNOON WITH CONSIDERABLY MORE DEVELOPMENT
ACROSS THE TENNESSEE. EXPECT THESE STORMS TO CONTINUE TO MOVE TO THE
NORTHEAST AND REACH SOUTH CENTRAL KENTUCKY BY LATE AFTERNOON. WARM
FRONT HAS MOVED NORTH ACROSS MOST OF THE AREA AND WILL TRACK NORTH
INTO CENTRAL INDIANA BY LATE AFTERNOON.

COMPLEX FORECAST FOR TONIGHT WITH POTENTIAL FOR SEVERE WEATHER AND
STRONGER STORMS ALONG AND AHEAD OF COLD FRONT. AIR HAS DESTABILIZED
IN THE WARM SECTOR WITH SURFACE BASED LIS -9 ACROSS PARTS OF
MISSOURI AND ARKANSAS. EXPECT TWO SHOTS AT SEVERE WEATHER. FIRST
THIS EVENING AS THE STORMS IN TENNESSEE MOVE NORTHEAST FROM
TENNESSEE. SECOND WILL BE LATER THIS EVENING INTO EARLY OVERNIGHT AS
UNSTABLE AIR FROM MISSOURI WORKS EAST AND COLD FRONT PUSHES INTO
CENTRAL KENTUCKY.

UPPER LEVEL JET WILL MOVE INTO CENTRAL KENTUCKY BY 06Z WITH A
STRONGER JET STREAK BEHIND IT. 40 TO 50 KT WINDS AT 850 MB WILL ALSO
AID IN STRONG WINDS GUSTS AS THUNDERSTORMS DEVELOP INTO LINES
TONIGHT.

ON MONDAY AS THE COLD FRONT MOVES TO THE EAST...WRAP AROUND MOISTURE
WILL KEEP CLOUDS OVER THE AREA. COLDER AIR ALOFT ASSOCIATED WITH
COLD CORE LOW TO OUR NORTH WILL KEEP AIR UNSTABLE ENOUGH FOR
SCATTERED SHOWERS TO DEVELOP...ESPECIALLY ACROSS THE NORTHERN HALF
OF THE FORECAST AREA.

TEMPERATURES WILL NOT RISE MUCH DURING THE DAY MONDAY WITH
READINGS REMAINING NEARLY STEADY THROUGH THE DAY. WILL GO A LITTLE
COOLER THAN GFS MOS BUT BELIEVE NAM MOS IS TOO COOL...ESPECIALLY AT
LEX. WILL GO WITH A BLEND.

SCHOLZ

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT THROUGH WEDNESDAY...

FAIRLY BENIGN WEATHER PATTERN FOR THIS PERIOD. AN UPPER LEVEL RIDGE
WILL MOVE ACROSS THE OHIO VALLEY IN THE WAKE OF A DEPARTING TROUGH.
AT THE SURFACE COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE NORTHERN PLAINS. SKIES WILL CLEAR BETWEEN 00Z AND 12Z TUESDAY
AND REMAIN CLEAR UNTIL HIGH CLOUDS INCREASE LATE WEDNESDAY
AFTERNOON. ONLY CONCERN WILL BE TEMPERATURES TUESDAY MORNING. MODEL
GUIDANCE NUMBERS ARE CONSISTENT WITH LOWS IN THE LOWER 30S. THIS
COMBINED WITH DIMINISHING WINDS WILL MAKE FROST A DISTINCT
POSSIBILITY ESPECIALLY ACROSS EAST CENTRAL KENTUCKY AND SOUTHERN
INDIANA.

READINGS WILL REBOUND TUESDAY AFTERNOON AS HIGHS TOP OUT IN THE
UPPER 50S AND LOWER 60S. TEMPERATURES WEDNESDAY WILL BE A FEW
DEGREES WARMER.

WEDNESDAY NIGHT THROUGH SUNDAY...

MID RANGE MODELS ARE HAVING SOME DIFFICULTY RESOLVING THE UPPER
LEVEL PATTERN FOR THIS FORECAST PERIOD. THE MAIN CONCERN WILL BE
ADDITIONAL ENERGY DROPPING INTO THE EASTERN UNITED STATES TROUGH AT
THE BEGINNING OF THE PERIOD AND AN ADDITIONAL TROUGH DEVELOPING OFF
THE WEST COAST. THIS WILL AFFECT THE TIMING AND STRENGTH OF A TROUGH
OVER THE INTERIOR WEST AT 00Z THURSDAY. FOR CONSISTENCY WE WILL USE
THE GFS ENSEMBLE FOR THIS FORECAST. SHOWERS AND SCATTERED
THUNDERSTORMS WILL MOVE INTO THE LOWER OHIO VALLEY THURSDAY AS A
WARM FRONT TRAVELS NORTH THROUGH THE REGION. THUNDERSTORMS WILL
REMAIN POSSIBLE FRIDAY IN THE WARM MOIST AIRMASS AHEAD OF A COLD
FRONT. PRECIPITATION SHOULD END FRIDAY NIGHT. FOR NOW WE WILL KEEP
MOST OF SATURDAY AND SUNDAY DRY.

AS MENTIONED THIS IS A LOW CONFIDENCE FORECAST AND WE MAY NEED TO
ADD PRECIPITATION TO NEXT WEEKENDS FORECAST IF THE EUROPEAN AND
CANADIAN MODELS VERIFY.  --JA

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 2, 2:40 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN APR 2 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE OUTLOOK AREA
THIS AFTERNOON...HELPING GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS.  SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
HAIL... GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING... AND
LOCALLY HEAVY RAINS.

TONIGHT...AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION...A COLD
FRONT IS FORECAST TO PUSH EASTWARD ACROSS THE LOWER OHIO VALLEY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
MISSOURI AND ILLINOIS THIS EVENING ...AND TRAVEL EASTWARD
INTO THE OUTLOOK AREA AHEAD OF THE FRONT...LIKELY FORMING INTO A
SQUALL LINE WITH SEVERE THUNDERSTORMS. BASED ON CURRENT DATA...THE
BEST CHANCES FOR WIDESPREAD SEVERE WEATHER IN THE OUTLOOK AREA ARE
BETWEEN 11 PM AND 4 AM EDT.

THE STORMS TONIGHT WILL LIKELY BE FAST MOVING...WITH DAMAGING WINDS
THE MAIN THREAT...ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT
BE RULED OUT. LOCATIONS WEST OF I-65 HAVE THE BEST CHANCES OF SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WEATHER SYSTEM IS FORECAST TO MOVE INTO THE REGION LATE THURSDAY
INTO FRIDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS
THIS EVENING AND TONIGHT. SPOTTER ACTIVATION IS LIKELY...MAINLY
TONIGHT. LISTEN TO NOAA WEATHER RADIO...LOCAL MEDIA... OR VISIT OUR
WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UPDATES AND MORE INFORMATION.

JA

In the hours before

Local storm report, Apr 2, 7:04 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     SADIEVILLE              38.39N 84.54W
04/02/2006                   SCOTT              KY   TRAINED SPOTTER

            DEBRIS ON ROADS. LARGE LIMBS DOWN.

&&

CALLAHAN
Local storm report, Apr 2, 7:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     IRELAND                 38.42N 87.00W
04/02/2006  M65 MPH          DUBOIS             IN   AMATEUR RADIO

&&

CALLAHAN
Local storm report, Apr 2, 7:53 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND GST     JASPER                  38.39N 86.94W
04/02/2006  M81 MPH          DUBOIS             IN   MESONET

&&

CALLAHAN
Local storm report, Apr 2, 7:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     HUNTINGBURG             38.30N 86.96W
04/02/2006  M69 MPH          DUBOIS             IN   ASOS

&&

CALLAHAN
Local storm report, Apr 2, 8:04 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     BIRDSEYE                38.31N 86.70W
04/02/2006  E60 MPH          DUBOIS             IN   AMATEUR RADIO

&&

CALLAHAN
Local storm report, Apr 2, 8:18 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     IRELAND                 38.42N 87.00W
04/02/2006                   DUBOIS             IN   TRAINED SPOTTER

            POWER LINES AND TREES DOWN THROUGHOUT COUNTY.

&&

CALLAHAN

The radar

The Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 01:20 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 14 hail. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
April 2, 8:20 PM EST
Where
Hancock County, Hawesville
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
37.900, -86.750

Area homes suffered unspecified roof damage.

Thunderstorm Wind, Ohio

When
April 2, 8:37 PM EST
Where
Ohio County, 3 mi N of Hartford
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.500, -86.917

Trees were downed.

Hail, Ohio

When
April 2, 8:37 PM EST
Where
Ohio County, 3 mi N of Hartford
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.500, -86.917

Thunderstorm Wind, Meade

When
April 2, 8:45 PM EST
Where
Meade County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.950, -86.217

Trees and power lines were downed.

Hail, Meade

When
April 2, 8:45 PM EST
Where
Meade County, Payneville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
37.983, -86.317

Thunderstorm Wind, Breckinridge

When
April 2, 8:45 PM EST
Where
Breckinridge County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.800, -86.400

Trees and power lines were downed.

Hail, Jefferson

When
April 2, 8:53 PM EST
Where
Jefferson County, Buechel
Measured
1 in hail
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
38.183, -85.633

Quarter size hail broke windows along Bardstown Road.

Hail, Jefferson

When
April 2, 8:57 PM EST
Where
Jefferson County, Fairdale
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.100, -85.767

Thunderstorm Wind, Jefferson

When
April 2, 8:57 PM EST
Where
Jefferson County, Fairdale
Measured
56 kt (64 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
38.100, -85.767

Thunderstorm Wind, Hardin

When
April 2, 9:00 PM EST
Where
Hardin County, West Pt
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.000, -85.950

Tree branches were downed across U.S. Highway 31W.

Hail, Jefferson

When
April 2, 9:03 PM EST
Where
Jefferson County, Okolona
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
38.133, -85.683

Thunderstorm Wind, Jefferson

When
April 2, 9:03 PM EST
Where
Jefferson County, Okolona
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.133, -85.683

Thunderstorm Wind, Jefferson

When
April 2, 9:03 PM EST
Where
Jefferson County, Bowman Arpt
Measured
52 kt (60 mph) measured gust
Property damage
$25,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.233, -85.667

The roof was blown off the army reserve drill hall at Bowman Field.

Thunderstorm Wind, Jefferson

When
April 2, 9:06 PM EST
Where
Jefferson County, Anchorage
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.267, -85.533

Trees were downed.

Thunderstorm Wind, Jefferson

When
April 2, 9:10 PM EST
Where
Jefferson County, Countywide
Measured
52 kt (60 mph) measured gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
38.200, -85.650

Trees and power lines were downed. A tree was blown on to a house in the Bashford Manor area.

Hail, Jefferson

When
April 2, 9:14 PM EST
Where
Jefferson County, Jeffersontown
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.200, -85.567

Thunderstorm Wind, Oldham

When
April 2, 9:15 PM EST
Where
Oldham County, Countywide
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.400, -85.450

Six telephone poles were snapped in half in western Oldham County. Numerous trees were downed.

Thunderstorm Wind, Trimble

When
April 2, 9:15 PM EST
Where
Trimble County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.617, -85.333

Trees and power lines were downed.

Thunderstorm Wind, Henry

When
April 2, 9:16 PM EST
Where
Henry County, Sligo
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.483, -85.317

Thunderstorm Wind, Bullitt

When
April 2, 9:17 PM EST
Where
Bullitt County, Mt Washington
Measured
54 kt (62 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
38.050, -85.550

A storm spotter measured a 62 MPH wind gust. Tree limbs were downed.

Thunderstorm Wind, Henry

When
April 2, 9:20 PM EST
Where
Henry County, Countywide
Measured
63 kt (72 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
38.450, -85.117

In Campbellsburg, a lumber company building was destroyed. Several homes in the area received roof damage. Trees and power lines were down throughout the county.

Thunderstorm Wind, Shelby

When
April 2, 9:24 PM EST
Where
Shelby County, Shelbyville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.217, -85.233

Trees and power lines were downed.

Hail, Logan

When
April 2, 9:35 PM EST to 9:37 PM EST
Where
Logan County, Lewisburg
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.983, -86.933

Thunderstorm Wind, Logan

When
April 2, 9:35 PM EST
Where
Logan County, Lewisburg
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -86.933

Unspecified structural damage was reported at Kingport Avenue in Lewisburg.

Thunderstorm Wind, Lincoln

When
April 2, 9:42 PM EST
Where
Lincoln County, Stanford
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -84.667

A tree was blown on to a car on Kentucky Highway 3245.

Thunderstorm Wind, Franklin

When
April 2, 9:45 PM EST
Where
Franklin County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
38.217, -84.867

The Buffalo Trace Distillery suffered moderate roof damage. Trees and power lines were downed.

Thunderstorm Wind, Casey

When
April 2, 9:45 PM EST
Where
Casey County, 3 mi N of Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.367, -84.950

Trees were downed.

Hail, Casey

When
April 2, 9:45 PM EST
Where
Casey County, 3 mi N of Liberty
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.367, -84.950

Thunderstorm Wind, Scott

When
April 2, 9:46 PM EST to 9:50 PM EST
Where
Scott County, Countywide
Measured
63 kt (72 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
38.300, -84.567

Windows were blown out of buildings in the Georgetown area. An 80 foot tall restaurant sign was blown down near Interstate 75 at mile marker 126. Trees were downed countywide.

Thunderstorm Wind, Scott

When
April 2, 9:50 PM EST
Where
Scott County, Stamping Ground
Measured
54 kt (62 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
38.267, -84.683

Thunderstorm Wind, Scott

When
April 2, 9:54 PM EST
Where
Scott County, Georgetown
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.200, -84.550

A storm spotter estimated a 70 MPH wind gust.

Thunderstorm Wind, Woodford

When
April 2, 10:00 PM EST
Where
Woodford County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.017, -84.750

Many trees were downed across the northern part of the county.

Hail, Fayette

When
April 2, 10:05 PM EST
Where
Fayette County, Lexington
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.050, -84.500

Thunderstorm Wind, Taylor

When
April 2, 10:08 PM EST
Where
Taylor County, 5 mi W of Saloma
Measured
52 kt (60 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
37.417, -85.483

Thunderstorm Wind, Fayette

When
April 2, 10:10 PM EST
Where
Fayette County, Lexington
Measured
71 kt (82 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
38.050, -84.500

Hail, Fayette

When
April 2, 10:10 PM EST
Where
Fayette County, Lexington
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.050, -84.500

Thunderstorm Wind, Bourbon

When
April 2, 10:10 PM EST
Where
Bourbon County, Centerville
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
38.217, -84.383

Fences were damaged by thunderstorm winds.

Thunderstorm Wind, Bourbon

When
April 2, 10:10 PM EST
Where
Bourbon County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
38.200, -84.200

Trees were downed in the western part of the county, causing numerous road closures.

Thunderstorm Wind, Taylor

When
April 2, 10:15 PM EST
Where
Taylor County, 6 mi NE of Campbellsville
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
37.400, -85.267

A carport awning was destroyed at the Spurlington Methodist Church.

Thunderstorm Wind, Nicholas

When
April 2, 10:15 PM EST
Where
Nicholas County, Carlisle
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.317, -84.033

Trees were downed.

Thunderstorm Wind, Harrison

When
April 2, 10:15 PM EST to 10:30 PM EST
Where
Harrison County, Cynthiana
Measured
63 kt (72 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
38.383, -84.300

Two businesses had windows blown out. Minor roof damage was reported. Trees were downed in the area.

Thunderstorm Wind, Monroe

When
April 2, 10:22 PM EST
Where
Monroe County, Tompkinsville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -85.683

Trees were downed.

Hail, Warren

When
April 2, 10:28 PM EST
Where
Warren County, Bowling Green
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.983, -86.433

Thunderstorm Wind, Casey

When
April 2, 10:30 PM EST
Where
Casey County, Middleburg
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.350, -84.817

Trees were downed.

Hail, Casey

When
April 2, 10:30 PM EST
Where
Casey County, Middleburg
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.350, -84.817

Thunderstorm Wind, Cumberland

When
April 2, 10:40 PM EST
Where
Cumberland County, Burkesville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.783, -85.367

Trees were downed.

Thunderstorm Wind, Clinton

When
April 2, 10:50 PM EST
Where
Clinton County, Albany
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.683, -85.133

Trees were downed. Small hail was also reported with this storm.

Hail, Warren

When
April 3, 12:12 AM EST
Where
Warren County, Bowling Green
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.983, -86.433

Hail, Warren

When
April 3, 12:28 AM EST
Where
Warren County, 5 mi NE of Bowling Green
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.033, -86.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499710, 5499711, 5499712, 5499713, 5499714, 5499715, 5499780, 5499781, 5499782, 5499783, 5499784, 5499785, 5499786, 5499787, 5499788, 5499789, 5499790, 5499791, 5499792, 5499793, 5499794, 5499795, 5499796, 5499797, 5499798, 5499799, 5499800, 5499801, 5499802, 5499864, 5499865, 5499866, 5499867, 5499868, 5499869, 5499870, 5499871, 5499872, 5499873, 5499874, and more.